MAUDE Adverse Event Report: EXACTECH, INC. ACUMATCH A SERIES; ACUMATCH CLUSTER CUP POROUS COATED 60MM

EXACTECH, INC. ACUMATCH A SERIES; ACUMATCH CLUSTER CUP POROUS COATED 60MM
Model Number 120-01-60
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant devices: 36mm femoral head (cn: 142-36-93, sn: (b)(4)); 60mm acetabular shell (cn: 120-01-60, sn: (b)(4)); 36mm acetabular liner size j (cn: 132-36-29, sn: (b)(4)); bone screw (cn: 120-65-35, sn: (b)(4)); bone screw (cn: 120-65-35, sn: (b)(4)).
 
Event or Problem Description
As reported, the original left total hip arthroplasty on this (b)(6) y/o male patient was performed on (b)(6) 2007.This patient was revised due to the acetabular shell appears to be loose.The surgeon opened the patient and dissected down to the joint space.He dislocated the hip and removed the femoral head, then proceeded to remove the acetabular shell, liner, and two screws.A competitor shell and liner was placed.He replaced the previous femoral head with the same size (36mm -3.5 offset).The surgeon was happy with these implants and closed the patient.Patient was last known to be in stable condition following the event.Devices will not be returned due to hospital policy.
 
Event or Problem Description
As reported, the original left total hip arthroplasty on this 76 y/o male patient was performed on (b)(6) 2007.This patient was revised due to the acetabular shell appears to be loose.The surgeon opened the patient and dissected down to the joint space.He dislocated the hip and removed the femoral head, then proceeded to remove the acetabular shell, liner, and two screws.A competitor shell and liner was placed.He replaced the previous femoral head with the same size (36mm -3.5 offset).The surgeon was happy with these implants and closed the patient.Patient was last known to be in stable condition following the event.Devices will not be returned due to hospital policy.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that the reason for the revision reported was likely the result of an insufficient bond between the implant and the bone, which led to aseptic (non-infected) cup loosening.However, this cannot be confirmed as the explanted devices were not returned for evaluation (d11) concomitant devices: - 36mm femoral head (cn: 142-36-93, sn: (b)(6).- 60mm acetabular shell (cn: 120-01-60, sn: (b)(6).- 36mm acetabular liner size j (cn: 132-36-29, sn: (b)(6).- bone screw (cn: 120-65-35, sn: (b)(6).- bone screw (cn: 120-65-35, sn: (b)(6).

Brand Name
ACUMATCH A SERIES
Common Device Name
ACUMATCH CLUSTER CUP POROUS COATED 60MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9699795
Report Number1038671-2020-00066
Device Sequence Number14059053
Product Code JDI
UDI-Device Identifier10885862019776
UDI-Public10885862019776
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K993082
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/08/2010
Device Model Number120-01-60
Device Catalogue Number120-01-60
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR